Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Would a Depo-Medrol injection interact with a flu shot?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 1053 Questions
Question
My daughter got a Depomedrol80 injection IM ten days ago. I did not think at the time how it might interfere with getting her flu shot. She is in the Nutcracker in early Dec and we always get our flu shots. She is a XXXXXXX so we want to be sure not to get sick!
Tue, 15 May 2018 in Asthma and Allergy
 
 
Answered by Dr. Jnikolla 1 hour later
Brief Answer:
give some more info please

Detailed Answer:
Hello and welcome in HCM

I can understand your concern

First we recommend to get the flu shot better earlier in October.

However steroids do not interfere with the flu shot so no worries about it and every subject can do the flu shot at every time of the year.

But kindly can you give some more info about what is the reason she takes steroids and for how long?

In order i can help you more.

Regards and feel free to ask me again

Dr.Jolanda

Above answer was peer-reviewed by
 
Follow-up: Would a Depo-Medrol injection interact with a flu shot? 1 hour later
Oh sorry, she had a bad sinus infection snd cough. They also gave her antibiotics. That is also the reason we were so late getting the flu shot. Our family had fever, vomiting, and upper respiratory issues from a virus in October. We were getting sick one after the other and it delayed my getting us to get the flu shot.
 
 
Answered by Dr. Jnikolla 32 minutes later
Brief Answer:
you can get it soon

Detailed Answer:
Hi again

As you explain the history this is a viral situation a part respiratory and the other gastrointestinal.

No worries.

Upon getting better and returning in your normality you can get the flu shot immediately without any problem and it will protect each of you from the viral agents.

This means that probably you will not get the flu anymore this year or if yes it will be a more slightly situation.
Hope to have been helpful for you
Regards

Dr.Jolanda
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor